Vanderbilt-led study details rare cardiac side effects of immune checkpoint cancer therapies (ipilimumab and nivolumab) Ovarian Cancer and Us OVARIAN CANCER and US Ovarian Cancer and Us

Blog Archives: Nov 2004 - present

#ovariancancers



Special items: Ovarian Cancer and Us blog best viewed in Firefox

Search This Blog

Monday, November 07, 2016

Vanderbilt-led study details rare cardiac side effects of immune checkpoint cancer therapies (ipilimumab and nivolumab)



medical news

In a study led by Vanderbilt University Medical Center (VUMC) investigators and published in The New England Journal of Medicine, researchers describe two cases of acute and unexpected fatal myocarditis (inflammation of the heart muscle) that occurred in melanoma patients following treatment with a combination of ipilimumab and nivolumab...
"One hypothesis based on the data is that essentially the body is seeing the heart and muscle tissue as foreign, just like the tumor," Balko said. "This gives us a starting point to develop a model to see how consistent this is with other cases as they appear and once we have that model, determine the right way to intervene so that we can keep other patients safe."





Fulminant Myocarditis with Combination Immune Checkpoint Blockade 
The New England Journal of Medicine, doi: 10.1056/NEJMoa1609214, published 3 November 2016.

0 comments :

Post a Comment

Your comments?